Alert archive / Florida / River Flood Warnings in 2024
River Flood Warning 36, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Apr 9, 2024, 8:50 AM CDT for Okaloosa County, Florida. It took effect at Apr 12, 2024, 9:24 AM CDT. It was in force for 55 min.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2024, 8:50 AM CDT (13:50 UTC)
- In effect from
- Apr 12, 2024, 9:24 AM CDT
- Expired
- Apr 12, 2024, 10:19 AM CDT
- In force
- 55 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Crestview (CRVF1).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
369
WGUS44 KMOB 091350
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
850 AM CDT Tue Apr 9 2024
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Florida...
Shoal River Near Crestview affecting Okaloosa County.
For the Shoal River...including Crestview...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
FLC091-101400-
/O.NEW.KMOB.FL.W.0036.240412T1424Z-240414T0224Z/
/CRVF1.1.ER.240412T1424Z.240413T0600Z.240413T2024Z.NO/
850 AM CDT Tue Apr 9 2024
...FLOOD WARNING IN EFFECT FROM FRIDAY MORNING TO LATE SATURDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Shoal River near Crestview.
* WHEN...From Friday morning to late Saturday evening.
* IMPACTS...At 8.5 feet, Water in yards on Sowel Road.
* ADDITIONAL DETAILS...
- At 8:15 AM CDT Tuesday the stage was 3.8 feet.
- Forecast...The river is expected to rise above flood stage
late Friday morning to a crest of 8.8 feet early Saturday
morning. It will then fall below flood stage Saturday
afternoon.
- Flood stage is 8.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
3070 8663 3070 8655
$$
107 follow-up statements
364
WGUS84 KMOB 100230
FLSMOB
Flood Statement
National Weather Service Mobile AL
930 PM CDT Tue Apr 9 2024
...The Flood Warning is extended for the following river in
Florida...
Shoal River Near Crestview affecting Okaloosa County.
For the Shoal River...including Crestview...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
FLC091-110230-
/O.EXT.KMOB.FL.W.0036.240412T1200Z-240414T0500Z/
/CRVF1.1.ER.240412T1200Z.240413T0600Z.240413T2300Z.NO/
930 PM CDT Tue Apr 9 2024
...FLOOD WARNING NOW IN EFFECT FROM FRIDAY MORNING TO EARLY SUNDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Shoal River near Crestview.
* WHEN...From Friday morning to early Sunday morning.
* IMPACTS...At 8.5 feet, water in yards on Sowel Road.
At 10.0 feet, some flooding of trailers north of the Okaloosa
Correctional Institute. Water surrounds home on Sowel Road.
* ADDITIONAL DETAILS...
- At 8:15 PM CDT Tuesday the stage was 3.8 feet.
- Forecast...The river is expected to rise above flood stage
Friday morning to a crest of 9.2 feet early Saturday morning.
It will then fall below flood stage Saturday evening.
- Flood stage is 8.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
3070 8663 3070 8655
$$422
WGUS84 KMOB 101437
FLSMOB
Flood Statement
National Weather Service Mobile AL
937 AM CDT Wed Apr 10 2024
...The Flood Warning is extended for the following rivers in
Florida...
Shoal River Near Crestview affecting Okaloosa County.
For the Shoal River...including Crestview...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
FLC091-111445-
/O.EXT.KMOB.FL.W.0036.240412T0515Z-240414T0600Z/
/CRVF1.1.ER.240412T0515Z.240413T0000Z.240414T0000Z.NO/
937 AM CDT Wed Apr 10 2024
...FLOOD WARNING NOW IN EFFECT FROM LATE THURSDAY NIGHT TO EARLY
SUNDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Shoal River near Crestview.
* WHEN...From late Thursday night to early Sunday morning.
* IMPACTS...At 10.0 feet, Some flooding of trailers north of the
Okaloosa Correctional Institute. Water surrounds home on Sowel
Road.
* ADDITIONAL DETAILS...
- At 8:15 AM CDT Wednesday the stage was 3.7 feet.
- Forecast...The river is expected to rise above flood stage
early Friday morning to a crest of 9.6 feet Friday evening.
It will then fall below flood stage Saturday evening.
- Flood stage is 8.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
3070 8663 3070 8655
$$
10843
WGUS84 KMOB 101852
FLSMOB
Flood Statement
National Weather Service Mobile AL
152 PM CDT Wed Apr 10 2024
...The Flood Warning is extended for the following rivers in
Florida...
Shoal River Near Crestview affecting Okaloosa County.
For the Shoal River...including Crestview...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
FLC091-111900-
/O.EXT.KMOB.FL.W.0036.240412T0430Z-240414T0936Z/
/CRVF1.1.ER.240412T0430Z.240413T0600Z.240414T0336Z.NO/
152 PM CDT Wed Apr 10 2024
...FLOOD WARNING NOW IN EFFECT FROM THURSDAY EVENING TO EARLY SUNDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Shoal River near Crestview.
* WHEN...From Thursday evening to early Sunday morning.
* IMPACTS...At 10.0 feet, Some flooding of trailers north of the
Okaloosa Correctional Institute. Water surrounds home on Sowel
Road.
* ADDITIONAL DETAILS...
- At 1:15 PM CDT Wednesday the stage was 3.7 feet.
- Forecast...The river is expected to rise above flood stage
late tomorrow evening to a crest of 10.1 feet early Saturday
morning. It will then fall below flood stage late Saturday
evening.
- Flood stage is 8.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
3070 8663 3070 8655
$$
10038
WGUS84 KMOB 110239
FLSMOB
Flood Statement
National Weather Service Mobile AL
939 PM CDT Wed Apr 10 2024
...The Flood Warning is extended for the following river in
Florida...
Shoal River Near Crestview affecting Okaloosa County.
For the Shoal River...including Crestview...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
FLC091-120245-
/O.EXT.KMOB.FL.W.0036.240411T2324Z-240414T1500Z/
/CRVF1.1.ER.240411T2324Z.240413T0000Z.240414T0900Z.NO/
939 PM CDT Wed Apr 10 2024
...FLOOD WARNING NOW IN EFFECT FROM THURSDAY EVENING TO LATE SUNDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Shoal River near Crestview.
* WHEN...From Thursday evening to late Sunday morning.
* IMPACTS...At 10.0 feet, some flooding of trailers north of the
Okaloosa Correctional Institute. Water surrounds home on Sowel
Road.
At 11.0 feet, flooding becomes a threat to the Trevor Court and
Rattlesnake Bluff areas.
* ADDITIONAL DETAILS...
- At 9:15 PM CDT Wednesday the stage was 4.6 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow evening to a crest of 11.0 feet Friday evening. It
will then fall below flood stage early Sunday morning.
- Flood stage is 8.0 feet.
- http://www.weather.gov/safety/flood
&&
Flood History...This crest compares to a previous crest of 11.1 feet
on 09/12/1944.
&&
LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
3070 8663 3070 8655
$$953
WGUS84 KMOB 111509
FLSMOB
Flood Statement
National Weather Service Mobile AL
1009 AM CDT Thu Apr 11 2024
...The Flood Warning continues for the following rivers in Florida...
Shoal River Near Crestview affecting Okaloosa County.
For the Shoal River...including Crestview...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
FLC091-121515-
/O.EXT.KMOB.FL.W.0036.240412T0325Z-240413T2200Z/
/CRVF1.1.ER.240412T0325Z.240413T0000Z.240413T1600Z.NO/
1009 AM CDT Thu Apr 11 2024
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO SATURDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Shoal River near Crestview.
* WHEN...From this evening to Saturday afternoon.
* IMPACTS...At 8.5 feet, water in yards on Sowel Road. At 10.0 feet,
Some flooding of trailers north of the Okaloosa Correctional
Institute. Water surrounds home on Sowel Road.
* ADDITIONAL DETAILS...
- At 9:15 AM CDT Thursday the stage was 6.0 feet.
- Forecast...The river is expected to rise above flood stage
this evening and will continue rising to a crest of 9.3 feet
Friday evening. It will then fall below flood stage Saturday
afternoon.
- Flood stage is 8.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
3070 8663 3070 8655
$$651
WGUS84 KMOB 120048
FLSMOB
Flood Statement
National Weather Service Mobile AL
748 PM CDT Thu Apr 11 2024
...The Flood Warning continues for the following rivers in Florida...
Shoal River Near Crestview affecting Okaloosa County.
For the Shoal River...including Crestview...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
FLC091-130100-
/O.EXT.KMOB.FL.W.0036.240413T0000Z-240413T1200Z/
/CRVF1.1.ER.240413T0000Z.240413T0000Z.240413T0600Z.NO/
748 PM CDT Thu Apr 11 2024
...FLOOD WARNING NOW IN EFFECT FROM FRIDAY EVENING TO SATURDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Shoal River near Crestview.
* WHEN...From Friday evening to Saturday morning.
* IMPACTS...At 8.0 feet, minor flooding of low lying areas.
* ADDITIONAL DETAILS...
- At 7:15 PM CDT Thursday the stage was 6.6 feet.
- Forecast...The river is expected to rise to a crest of 8.0
feet tomorrow evening. It will then fall below flood stage
early Saturday morning.
- Flood stage is 8.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
3070 8663 3070 8655
$$106
WGUS84 KMOB 121519
FLSMOB
Flood Statement
National Weather Service Mobile AL
1019 AM CDT Fri Apr 12 2024
...The Flood Warning is cancelled for the following rivers in
Florida...
Shoal River Near Crestview affecting Okaloosa County.
FLC091-121630-
/O.CAN.KMOB.FL.W.0036.240413T0000Z-240412T1519Z/
/CRVF1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1019 AM CDT Fri Apr 12 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Shoal River Near Crestview.
* ADDITIONAL DETAILS...
- At 9:15 AM CDT Friday the stage was 7.1 feet.
- Forecast...The river is expected to rise to a crest of 7.5
feet just after midnight tonight. It will then fall to a
stage of 5.4 feet by Wednesday morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
3070 8663 3070 8655
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 9, 4:04 AM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Apr 9, 4:04 AM CDT, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
404 AM CDT Tue Apr 9 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Wednesday)
Issued at 404 AM CDT Tue Apr 9 2024
Latest water vapor imagery shows the forecast area under weak upper
ridging, with a closed low moving into the TX/OK Panhandles and a
closed low over the Upper Mississippi Valley. Southerly flow
continues to filter in an abundance of moisture, while several
shortwaves were moving through the southwest flow aloft. This has
led to widespread showers across much of the southeast, though most
of this activity has lifted north of the area. As we head into the
predawn hours, not expecting much in the way of more showers, with
dry conditions likely for the area. Temps will be on the mild side,
given extensive cloud cover, with lows in the lower to mid 60s.
The upper ridge will strengthen a bit through the day as the
southern stream low digs into the Southern Plains. With the moisture
continuing to stream into the area, and weak waves ejecting from the
low to our west, isolated to scattered showers are possible over our
northern zones. That said, the influence of the strengthening ridge
should limit the coverage of showers today. The height rises and
southerly flow will help us warm up a bit today, despite the
lingering cloud cover, and highs will warm into the upper 70s for
much of the area. Not expecting much change in the sensible weather
pattern overnight, with clouds persisting and overnight lows falling
into the 60s. /73
&&
.SHORT TERM...
(Wednesday night through Thursday night)
Issued at 404 AM CDT Tue Apr 9 2024
By daybreak on Wednesday, the closed low over the Southern Plains
will have amplified, though will make very little eastward
progression. We'll start the day under mostly cloudy skies and any
shower/storm activity should remain to our west. This will quickly
change heading into the mid to late morning hours, as the closed low
begins to open and moves towards the Mississippi Valley. At the
surface, southerly flow will increase, with a plume of upper 60s to
potentially lower 70 dewpoints spreading northward over the area. A
stronger shortwave is expected to eject around the base of the
trough Wednesday morning, lifting through the area during the
daylight hours. The main cold front associated with this system will
remain to our west for much of the day, though a prefrontal trough
axis will move through the area as the shortwave lifts
northeastward. Showers and thunderstorms will develop Wednesday
morning in response to the shortwave and prefrontal trough and then
move eastward through the day. Forecast guidance is in very good
agreement about the timing of this activity, with showers and storms
coming to an end Wednesday night as the shortwave lifts out of the
area and the cold front swings through.
This does have the markings to be a multi-hazard event, with severe
thunderstorms, isolated flash flooding, breezy non-thunderstorm
winds, and coastal impacts as well. Overall confidence with this
forecast is fairly high given several days of model to model
consistency. There are some limiting factors for the severe and
flooding concerns, but those factors are becoming a bit more clear
as we head into the day 2 timeframe.
For the severe threat, this system has the makings for a very
impactful event with all modes of severe threats on the table. For
starters, the forcing expected tomorrow is going to be fairly
strong. The initial shortwave will coincide with a strengthening
jet, with the forecast area in the left exit region as the initial
activity begins to enter our area. The low level jet will strengthen
to around 40 to 45 kts, while the mid level jet approaches 70 to 80
kts. This will lend ample 0-6 km bulk shear (60+ kts) and 0-1 km
bulk shear (30+ kts). Additionally, the shortwave will become
negatively tilted, with cooling in the mid levels leading to
sufficient mid level lapse rates. So, organized thunderstorms will
have the ability to sustain themselves. The caveat is the low level
lapse rates which every model seems to be in agreement on being
weak. Forecast soundings do not lend any heating during the day,
which may makes sense as thunderstorms move through, but they may be
underdoing the heating. There is a signal for a weak low level ridge
to hold though much of the event, keeping us capped and limiting the
coverage of severe thunderstorms. But my confidence on this is not
very high and given the other parameters in place and the overall
synoptic setup, will lean towards us heating a bit more than
forecast guidance suggests and removing the cap over much of our
area. The main window for the severe thunderstorms will generally be
during the afternoon and early evening hours when the best heating
will overlap the low and mid level jets.
The flooding threat is a bit less certain than yesterday, mainly due
to guidance moving activity through a bit quicker. There's
reasonable confidence that the most of the area will remain dry
before the main showers and storms move through, so our antecedent
conditions are in good shape. The activity will move through in
about a 6 to 12 hour period, with storm total rainfall amounts in
the 2 to 4 inch range. FFG is relatively high, so overall it appears
that the threat for flash flooding will remain limited. This threat
will increase for any areas that see training storms and/or intense
rainfall rates, all of which are too uncertain at this point to
issue a Flood Watch.
That still leaves the wind, marine, and coastal hazards which are
the most certain of the forecast. The pressure gradient will tighten
quite a bit, with Gale conditions expected to begin Wednesday
afternoon and continue through the overnight hours. Winds inland
will be right on the edge of Wind Advisory criteria so will hold off
on issuing one on this shift. Additionally, strong onshore flow will
persist and High Surf conditions (8+ feet) are likely to begin late
Wednesday afternoon and continue into Thursday morning. A High Risk
of Rip Currents is also in effect for this period as rip currents
are likely. And finally, coastal flooding is also anticipated,
though there is less certainty on if Coastal Flood Warning criteria
(3+ feet) will be met.
As mentioned above, showers/storms will exit the area Wednesday
night, with the main trough axis moving through and the cold front
exiting the area by daybreak on Thursday. Northwest flow will take
over, with dry air filtering into the region. Seasonably mild
conditions are expected during the day, with highs warming into the
lower to mid 70s. Overnight lows will fall into the mid 40s to lower
50s Thursday night. /73
&&
.LONG TERM...
(Friday through Monday)
Issued at 404 AM CDT Tue Apr 9 2024
The aforementioned upper-
level trough finally begins to lift away from our area at the start
of the period, entering into the western Atlantic by Saturday. In
its wake, northwesterly flow aloft becomes established across the
area, helping to bring in a much drier airmass from the north. Upper
ridging begins to amplify across the central US on Monday helping to
maintain this northwesterly flow into the start of the week. At the
surface, high pressure builds in over the ArkLaTex region on Friday
and slowly pushes eastward throughout the weekend. With subsidence
in place from this high, and the drier airmass present (PWATs less
than an inch), no rain is forecast through the period. Temperatures
will steadily increase through the period as winds shift from
northwesterly on Friday to southerly by Saturday night (due to the
high pushing overhead and moving off to our east). Highs will
increase from the mid 70s on Friday to the low to mid 80s by Sunday
and Monday. /96
&&
.MARINE...
Issued at 404 AM CDT Tue Apr 9 2024
A tightening of the pressure gradient between a developing
surface low over the Plains and a surface just off the East Coast
will bring Small Craft level winds starting tonight. A
significant portion of area waters will see Gales conditions
beginning late Wednesday afternoon ahead of an approaching front
through Thursday afternoon behind the front's passage. There is
expected to be a lull to below near the front's passage. Winds
will ease Friday into the weekend and become more variable as
surface high pressure moves over the area. /16/73
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 77 66 75 60 74 49 76 50 / 10 10 100 90 0 0 0 0
Pensacola 75 67 74 64 74 54 76 54 / 10 0 80 100 10 0 0 0
Destin 75 66 75 66 74 56 74 55 / 0 0 70 100 20 0 0 0
Evergreen 80 60 78 60 71 47 75 45 / 10 0 90 100 10 0 0 0
Waynesboro 77 63 75 57 71 46 75 48 / 20 10 100 70 10 0 0 0
Camden 77 61 76 59 70 47 74 45 / 20 10 90 90 10 0 0 0
Crestview 79 60 78 62 74 48 77 45 / 0 0 80 100 20 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Thursday night for ALZ265-266.
High Surf Warning from 3 PM this afternoon to 1 AM CDT Friday
for ALZ265-266.
FL...High Rip Current Risk through late Thursday night for FLZ202-204-
206.
High Surf Warning from 3 PM this afternoon to 1 AM CDT Friday
for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory from 7 PM this evening to 4 PM CDT
Wednesday for GMZ630>636-650-655-670-675.
Small Craft Advisory from 1 PM to 7 PM CDT Thursday for
GMZ630>636.
Gale Warning from 4 PM Wednesday to 1 PM CDT Thursday for
GMZ630>636.
Small Craft Advisory from 7 PM Thursday to 1 AM CDT Friday for
GMZ650-655-670-675.
Gale Warning from 4 PM Wednesday to 7 PM CDT Thursday for GMZ650-
655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:05 AM CDT | High Surf Warning | MOB | Escambia, Okaloosa, Santa Rosa | 57 hr |
| Apr 9, 8:49 AM CDT | River Flood Warning | MOB | Escambia | 3 days |
| Apr 9, 1:15 PM CDT | Wind Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 31 hr |
| Apr 9, 2:48 PM CDT | Flood Watch | MOB | Escambia, Okaloosa, Santa Rosa | 30 hr |
Nearby
River Flood Warnings in Florida, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.